Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
amld

Redness around edges of lips?

Recommended Posts

Anyone found a good solution to the red patches of dry skin around the edges of the lips, especially where they "come together" on the sides?

Dr. Dans is keep my actual lips in decent shape, and I try to throw Aquaphor on the lips and the surrounding area whenever I can, but redness still persists :doubt:

Link to post
Share on other sites

It's probably just irritation from being chapped. You need to be sure that you have a fresh coat of chapstick on at all times. When I was on 'tane I used Avon moisture therapy. It was colorless, odorless and tasteless. The flavored and colored kinds tend to get disgusting when you use them as much as you'll need to. You should have chapstick in your pocket all the time. When you eat, you should take a minute to reaply your chapstick in between bites. I slept with a tube of chapstick under my pillow so I could use it as I went to sleep and first thing in the morning. I think that if you keep on top of this, you can keep your lips healthy like I did for your entire course.

Link to post
Share on other sites

Erm, with all due respect, I know how this Accutane thing works. I have Dr. Dan's Cortibalm, which has 1% hydrocortisone in it, that I apply pretty regularly. I also carry a lighter Neutrogena chapstick to use in between applications of Dr. Dan's.

Basically, it's not my lips that are chapped, it's the skin around area on the side where my top and bottom lip meet. I can apply chapstick there, but it seems silly and just makes it look even worse (as it's shiny and sticky).

I do apply Aquaphor when I'm by myself, but this is not enough.

It's not a huge problem--it's probably barely noticeable to most people, but I just figured I'd ask.

Link to post
Share on other sites

Haha I had that problem on the skin around my lips and in the corners. When you're home, just pile on the Aquaphor. That fixed it for me. And I don't mean just a thin layer. I mean pile it on. :lol: It will look like you missed your lips when trying to put on chapstick, so just wear it when you aren't in public. :)

Link to post
Share on other sites

I'm a little concerned about taking Accutane due to the chapped lip problem. Does anyone know if the chapped lip problems continues after taking a cycle of Accutane? I already suffer from severly chapped lips and it can be very uncomfortable. Any comments or experience regarding the lips would be appreicated.

Link to post
Share on other sites

I found that I carried chapstick religiously even after my first round of Accutane was well over (this is my second). However, I don't feel that it was a left over side effect; more like Accutane just got me into a habit of using lip balm, so I continued even afterward.

Chapped lips are probably the 100% universal side effect that everyone gets, but there are ways to manage it.

Thanks for your advice, DoubutsuaiEtai. I'll continue with lots of Aquaphor, though other suggestions are welcome!

Link to post
Share on other sites

yes, and it looks like you drank a glass of red kool-aid? I've had that throughout my course. I called that, Bobo lips, as in Bobo the clown. That's what they looked like to me and that's what I felt like. I was worried that people might think I was putting my chapstick to look like that on purpose because it had that smeared effect to it.

There's really no way, that I know of, to really stop it from happening. I've tried a lot of things to prevent it from occuring, or at least to make that side effect less painful and noticeable . The things that I have tried that worked well for me, such as Vaseline, really helped me out, but it didn't stop it from happening from time to time. I've heard Aquaphor is great. I stuck to Vaseline throughout my treatment though. Just keep on applying moisture to your lips and that should help that problem out significantly. When my lips became that way, it was so painful. It was so painful sometimes, that it was difficult for me to laugh, talk, brush my teeth and eat. But no fears, it definitely goes away and is minimal when lips are moisturized frequently.

I've been about 2 weeks off Accutane now and my lips are back to normal. I couldn't go an hour without applying more Vaseline to my lips without them feeling super dry, getting flaky and cracked.

I'm a little concerned about taking Accutane due to the chapped lip problem. Does anyone know if the chapped lip problems continues after taking a cycle of Accutane? I already suffer from severly chapped lips and it can be very uncomfortable. Any comments or experience regarding the lips would be appreicated.

Link to post
Share on other sites

Use Hamilton lipz lip balm. It was recommended to me by my dermotologist and it is the BEST thing for dry lips. I have used it since beginning roaccutane and my lips are fine - they are not chapped at all. By the way products like aquaphor and vaseline where the active ingredient is petrolatum won't really help chapped lips. Here's why:

"We now know that petroleum-based lip balms do NOT help chapped lips, since petroleum jelly, (also known as petrolatum), is not absorbed by the skin. Petroleum based products simply coat the skin, similar to wrapping the skin in plastic food wrap, inhibiting its ability to breathe, absorb moisture, and release toxins.

Petroleum based lip balms provide a quick fix for dry, chapped lips, by trapping the moisture on the surface of your lips. Although your lips may feel less dry, you must continuously reapply the petroleum based lip products in order to keep your lips feeling moist. These products prevent the thin lip skin from breathing and may cause greater irritation or even infection when bacteria become trapped between the petroleum lip coating and the lip skin. " (http://chagrinvalleysoapandcraft.com/lipbutter.htm)

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×